Injections / Drugs / Injection / Hyaluronic Acid / Dermatology

Nodule Formation Following HA Filler Treatment

Posted On: Jun 1, 2018   |   Posted By: Surgical Aesthetics Magazine

Nodule Formation Following HA Filler Treatment

Hyaluronic acid filler injections can cause persistent and recurring nodules that require combination therapies to clear. And products with a high degree of cross-linking may be more difficult to disintegrate with hyaluronidase. Authors Meredith L. Orseth MD, Nicole Lee MD, Omer Ibrahim MD, Kenneth A. Arndt MD, and Michael Kaminer MD, published two case studies of patients who experienced nodule formation after treatment with an HA filler ( Journal of Drugs in Dermatology , May 2018).
The first case involved a 65-year-old woman treated with 1 ml of Restylane-L in the marionette lines and oral commissures in 2011. Two weeks after injection, she developed a tender nodule on the left jawline. Despite treatment with hyaluronidase mixed 1:1 with normal saline for a total of 0.4 mL , oral doxycycline and clindamycin , she continued to develop additional nodules along her mandible and chin.
The nodules cleared after several months of treatment, and she continued to...

Continue reading ...